Can the injection deplete natural collegen?
Juvederm Removal with Hyaluronidase Injections?
Doctor Answers (11)
Hyaluronidase and fillers
Hyaluronidase will dissolve the filler material only, it will not dissolve your natural collagen. Good luck.
- The enzyme is specific only for the molecule found in Juvederm, and Restylane
- It will not affect your collagen
Hyaluronidase affects HA filler only, not natural collagen
This question is asked a lot. I'm not going to get into all the science, but the fact is this: there is a difference between HA fillers and natural collagen. Even though HA fillers are similar, they are not bioidentical to nature. Hyaluronidase therefore works only to remove synthetic HA. It doesn't affect natural collagen. The most important thing though, just like with fillers in general, is that adjusting and removing them is just as much an art as putting them in to begin with. Seek a board-certified injector for any of these procedures!
You might also like...
Hyaluronidase only breaks down Hyaluronic Acid
Hyaluronidase does not dissolve collagen but only Hyaluronic Acid. If not used conservatively it can break down natural hyaluronic acid in the skin giving the appearance of increased loss in volume.
Conservative amounts and starting slow is the key to minimize excessive hyaluronic acid break down.
Hyaluronidase breaks down HA fillers, not collagen
Hyaluronidase will not affect collagen. The body does have some natural hyaluronic acid but that will be replenished by the body after hyaluronidase. Some docs routinely use it when injecting local anesthetic because it makes the area of numbing larger. Bottom line is that the filler (Juvederm, Restylane, Perlane, Belotero, Prevelle) is mostly affected by hyaluronidase and it should dissolved rather quickly, minutes to hours.
Juvederm removal with Hyaluronidase
Hyaluronidase is an enzyme that breaks down Hyaluronic acid, not collagen. We do produce our own hyaluronic acid and there is a chance that we can break down some of our own hyaluronic acid if we are injected with hyaluronidase but it is temporary since we make more and at the point we decide to break down an HA filler it's usually the lesser of the evils. If you are unhappy with the filler results getting rid of it is usually more important than worrying about the risk of temporary loss of natural HA. It's usually not significant if used sparingly only in the area to be corrected.
Juvederm removal with hyaluronidase
When injection of hyaluronidase is done to dissolve some Juvederm, it will not affect the natural collagen. The hyaluronidase will only affect the Juvederm, which is made up of hyaluronic acid.
Juvederm Removal with Hyaluronidase and Collagen Depletion
Hyaluronidase should be used conservatively to reduce the HA filler component. It is possible that hyaluronidase breaks down other constituents, though not specifically collagen.
Juvederm removal with hyaluronidase
Hyaluronidase injections in trained and experienced hands (e.g. dermatologist) are incredibly safe and will not result in any natural collagen depletion.
Hyaluronidase corrections' effect on collagen depletion
Juvederm corrected using hyaluronidase injections don't cause collagen depletion due to it being a naturally occurring substance our bodies very slowly degrade. Hyaluronidase does not interrupt normal collagen production, nor the amount at the scene. It is an injectable that when properly used, can help a patient achieve a softer, more natural looking result by breaking down the common chemical thread in fillers (hyaluronic acid).
At Victoria Park, many such cases are seen, to a more or lesser degree of severity.
Having an opportunity to follow up with your injector to address any concerns is the easiest way to assess whether an adjustment with hyaluronidase is necessary, or the filler needs more time to settle.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.